MAUDE Adverse Event Report: ABBOTT VASCULAR HT SUPRA CORE 35; GUIDE WIRE

ABBOTT VASCULAR HT SUPRA CORE 35; GUIDE WIRE
Model Number 1002703-02
Medical Device Problem Codes Break (1069); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with no calcification, no tortuosity, and 50% stenosis in the external iliac artery.The middle of a.035 ht supra core guide wire felt like it uncoiled [unraveled] and a 5 fr catheter was not able to re-advance over the guide wire.Therefore, a wire cutter was used to cut the guide wire distal to the issue because the catheter could not be advanced over the damaged section of the guide wire and then a new wire could be exchanged inside the catheter without losing wire position across the lesion.Another supra core guide wire was used to successfully complete the procedure.There were no reported adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report, additional reported information indicates that the guide wire was cut only to allow the new catheter shape to advance and an additional guide wire to be placed and not to prevent patient injury from the damage guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The break (cut) was confirmed.Advancing the guide wire through a proxy catheter was not tested due to the stretched coils and the noted core separation, a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined for the reported difficulty advancing appears to be related to the case circumstances.It is likely that that the wire may have been damaged during the procedure or during the reinsertion process of the 5fr catheter resulting in coil damage that lead to the reported difficulty to advance.The additional therapy to cut the wire and perform an exchange was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1: adverse event removed h2: serious injury changed to malfunction.

Brand Name
HT SUPRA CORE 35
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10607881
Report Number2024168-2020-08139
Device Sequence Number14370000
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number0012361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;